MAUDE Adverse Event Report: AESCULAP AG HI-LINE CRANIOTOME CUTTER II; HIGHSPEED POWER SYSTEMS

AESCULAP AG HI-LINE CRANIOTOME CUTTER II; HIGHSPEED POWER SYSTEMS
Model Number GD805R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a hi-line craniotome cutter ii (part # gd805r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the patient was hospitalized because of "sudden left limb dysfunction for more than one (1) hour; unconsciousness and vomiting for forty (40) minutes.Combined with the medical history and relevant examinations, the doctor diagnosed as: 1.Right temporal lobe and basal ganglia intracerebral hemorrhage and rupture into the ventricle 2.Subarachnoid hemorrhage 3.Brain hernia formation 4.Inhalation pneumonia 5.Grade 3 very high risk of hypertension.On november 1, 2021, the patient underwent intravenous inhalation combined anesthesia, decompression of right frontotemporal parietal bone flap assisted by microscope and micro dynamic system, removal of intracerebral hematoma, drilling and drainage of right ventricle.When the milling cutter blade was used for craniotomy, the milling cutter head was broken and the operation was interrupted.A new milling cutter head was replaced to continue the operation without causing other harm to the patient.The complaint device has not been returned to the manufacturer for evaluation.There was an additional medical intervention necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
HI-LINE CRANIOTOME CUTTER II
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13563279
Report Number9610612-2022-00029
Device Sequence Number4313168
Product Code GEY
UDI-Device Identifier04038653075621
UDI-Public4038653075621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2026
Device Model NumberGD805R
Device Catalogue NumberGD805R
Device Lot Number52678714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale